Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 141, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 16, 2003, 3:27 PM CDT for Jackson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2003, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 16, 2003, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 162027 SVRNEW MSC059-162100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CDT SAT AUG 16 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF OCEAN SPRINGS * UNTIL 400 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR VANCLEAVE...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCEAN SPRINGS AT 400 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3039 8858 3059 8863 3058 8886 3040 8886 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:00 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 16, 3:00 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT SAT AUG 16 2003 THE PRIMARY SETTING FOR THIS PACKAGE WILL BE GENERAL PERSISTENCE FROM DAY TO DAY ON BOTH TEMPERATURES AND RAIN CHANCES. THE CWA IS SADDLED BETWEEN DEVELOPING DEEP TROUGHING ON THE EASTERN SEABOARD AND STRONG HIGH PRESSURE RIDGE OVER THE NATIONS MIDSECTION. A GENERAL NORTHWEST TO NORTHEAST FLOW PATTERN IS ESTABLISHED ALOFT WHICH TYPICALLY EXPOSES THE AREA TO RESIDUAL MCS ENERGY ROTATING FROM THE NORTH. THE GFS INDICATES A VORTICITY LOBE DROPPING OUT OF THE APPALACHIANS AND SKIRTING OUR EASTERN PORTIONS OF THE CWA FOR TOMORROW AFTERNOON. SHOULD THIS TAKE PLACE...IT SHOULD INTERACT AND ENHANCE COVERAGE DUE TO LAKE AND SEABREEZE GENERATION. WILL OPT TO GO WITH 50 PERCENT FOR SUNDAY WITH THIS SCENARIO THEN BACK OFF TO 40 AND 30 PERCENT IN THE ENSUING DAYS. TEMPERATURES WILL HAVE VERY LITTLE DAY TO DAY CHANGE WITH SEASONAL LOWER TO MID 90S FOR DAYTIME HIGHS AND MID 70S FOR MINS THROUGH NEXT WEEKEND. NO COASTAL ISSUES TO MENTION. IN THE TROPICS...MRF CONTINUES TO SHOW A TRAIN OF THREE DEVELOPING TROPICAL WAVES AND LOW PRESSURE CENTERS EMERGING OFF THE AFRICAN CONTINENT AND PROGRESSING ACROSS THE UPPER TROPICAL LATITUDES THROUGH THE 26TH OF AUGUST. THERE IS SOME MODEL RUN CONSISTENCY WITH THESE FEATURES AND WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT SEVERAL DAYS AS THIS CAN ULTIMATELY LEAD TO AN ACTIVE LABOR DAY WEEKEND FOR SOMEONE SOMEWHERE. PRELIMINARY NUMBERS... MCB 73/92/73/93 2524 BTR 75/92/75/92 2524 MSY 77/92/77/91 2524 GPT 75/90/75/90 2524 .NEW...NONE LA...NONE. MS...NONE. 24
Hazardous weather outlook, Aug 16, 11:06 AM CDT, 4 hours 21 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 AM CDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT STRESS... AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 107 DEGREES THIS AFTERNOON OUTSIDE OF RAIN AREAS BETWEEN 1 PM AND 5 PM. THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...WIND GUSTS AND LOCAL DOWNBURSTS 30 TO 40 MPH...AND BRIEF HEAVY RAINFALL WITH ACCUMULATIONS GENERALLY LESS THAN ONE INCH. MOVEMENT OF THE STORMS SHOULD BE FROM THE NORTHEAST AND EAST AT 10 TO 15 MPH. MOST OF THE ACTIVITY WILL DISSIPATE BY 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON HEAT INDEX READINGS FROM 100 TO 107 WILL BE POSSIBLE SUNDAY. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.